Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 10:26 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2010, 10:26 PM EDT (02:26 UTC)
- Expired
- Mar 28, 2010, 11:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:37 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WFUS52 KRAH 290226
TORRAH
NCC001-081-290300-
/O.NEW.KRAH.TO.W.0011.100329T0226Z-100329T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1026 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER JAMESTOWN...OR OVER HIGH POINT...MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...FOREST OAKS...
MCLEANSVILLE...
GIBSONVILLE...
GLEN RAVEN...ALTAMAHAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3623 7926 3589 7927 3590 7988 3591 7997
3606 7999 3624 7972
TIME...MOT...LOC 0227Z 245DEG 41KT 3601 7987
$$
GIH2 follow-up statements
365
WWUS52 KRAH 290247
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SUN MAR 28 2010
NCC001-081-290300-
/O.CON.KRAH.TO.W.0011.000000T0000Z-100329T0300Z/
ALAMANCE NC-GUILFORD NC-
1047 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EASTERN
GUILFORD AND NORTHERN ALAMANCE COUNTIES...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MCLEANSVILLE...OR
8 MILES NORTHEAST OF GREENSBORO...MOVING NORTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3623 7926 3601 7927 3598 7971 3603 7974
3619 7979 3624 7972
TIME...MOT...LOC 0247Z 245DEG 41KT 3616 7965
$$
GIH167
WWUS52 KRAH 290253
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1053 PM EDT SUN MAR 28 2010
NCC001-081-290303-
/O.EXP.KRAH.TO.W.0011.000000T0000Z-100329T0300Z/
ALAMANCE NC-GUILFORD NC-
1053 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR EASTERN GUILFORD AND NORTHERN ALAMANCE
COUNTIES EXPIRES AT 1100 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3623 7926 3601 7927 3598 7971 3603 7974
3619 7979 3624 7972
TIME...MOT...LOC 0253Z 245DEG 41KT 3619 7957
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 10:25 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 28, 10:25 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1025 PM EDT SUN MAR 28 2010 .SYNOPSIS... A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1010 PM SUNDAY... 00Z UPPER AIR ANALYSIS DEPICTS CENTRAL NC IN A STRONG UPPER DIVERGENCE AREA AS A RESULT OF A 125+ KT JET CROSSING THE NORTHERN GULF COAST. AT 850MB...LOW LEVEL CONFLUENCE ZONE STRETCHES SOUTH CENTRAL VA SOUTHWESTWARD TO NEAR THE CLT AREA. MEANWHILE WATER VAPOR IMAGERY DEPICTS NEXT VORT MAXIMA ROTATING THROUGH THE BASE OF THE UPPER TROUGH AND WILL LIFT E-NE TOWARD THE CAROLINAS AFTER 06Z. FINALLY THE NEAR SURFACE BOUNDARY IN WHICH TORNADIC CELLS HAVE DEVELOPED WAS SHIFTING SLOWLY SE. THE APPROACH OF UPPER LEVEL VORTICITY WILL CAUSE STORMS TO DEVELOP TO MULTI-CELLULAR LINES WITH THE MAIN SEVERE THREAT DAMAGING STRAIGHT LINE WINDS. DUE TO THE STRONG 0-1KM STORM RELATIVE HELICITY (IN EXCESS OF 150M2/S2) OVER THE REGION AS WELL AS THE NEAR SURFACE BOUNDARY ...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SWEET SPOT OF HELICITY SHIFTS INTO THE COASTAL PLAIN AFTER 06Z. THUS...EXPECT SEVERE WEATHER THREAT TO SHIFT E-SE WITH TIME FROM THE WESTERN PIEDMONT INTO THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN AFTER 2 AM. AM A BIT CONCERN FOR POTENTIAL FOR FLASH FLOODING AS LOW LEVEL CONFLUENCE ZONE WILL ONLY SHIFT SLOWLY SE. A SPOTTER NORTH OF GSO REPORTED NEARLY 3 INCHES OF RAIN BETWEEN 830-930 PM. SINCE LOW LEVEL FOCUS EXPECTED TO GRADUALLY SHIFT E-SE WITH TIME...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME BUT DO EXPECT LOCALLY HEAVY RAIN. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 320 PM SUNDAY... CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG) WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA. DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 320 PM SUNDAY... MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S. WHILE THERE ARE SOME TIMING DIFFERENCES WITH HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL EARLY NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM. THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR CIGS/VSBYS GENERALLY EXPECTED. SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...CBL LONG TERM...CBL AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 8:28 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 828 PM EDT SUN MAR 28 2010 NCZ009>011-026>028-042-043-077-078-085-086-088-089-300030- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 828 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND THROUGH THE OVERNIGHT HOURS. A FEW SUPERCELL THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A LOW PRESSURE SYSTEM TRACKS ALONG A WARM FRONT OVER THE REGION. ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN HAZARD WILL BECOME DAMAGING WIND GUSTS OVERNIGHT AS THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO 60 MPH WITH THIS LINE. ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-008-021>025-038>041-073>076-083-084-300030- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 828 PM EDT SUN MAR 28 2010 ...TORNADO WATCH 38 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 7:31 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TORNADO 3 SW HIGH POINT 35.95N 80.03W
03/28/2010 GUILFORD NC TRAINED SPOTTER
LARGE TORNADO ON THE GROUND NEAR GREEN STREET BAPTIST
CHURCH MOVING NE AT 35 MPH.
&&
CARROLLLocal storm report, Mar 28, 7:49 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO 2 N THOMASVILLE 35.92N 80.08W
03/28/2010 DAVIDSON NC TRAINED SPOTTER
DAMAGE TO MULTIPLE MOBILE HOMES AT VALLEY MOBILE ESTATES,
NORTH OF THOMASVILLE ROAD NEAR HASTY. AT LEAST 1 INJURY.
&&
CARROLLLocal storm report, Mar 28, 7:56 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 8 SW LEXINGTON 35.73N 80.36W
03/28/2010 DAVIDSON NC TRAINED SPOTTER
ROOF DAMAGED AT WAREHOUSE NEAR CLARK ROAD AND I-85.
DEBRIS SCATTERED ON FIELD.
&&
CARROLLLocal storm report, Mar 28, 7:59 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 2 WNW HIGH POINT 35.99N 80.02W
03/28/2010 GUILFORD NC EMERGENCY MNGR
GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
HOMES DAMAGED NORTH OF HIGH POINT.
&&
CARROLLSpecial weather statement, Mar 28, 8:37 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 837 PM EDT SUN MAR 28 2010 NCZ021-038-290115- DAVIDSON-FORSYTH- 837 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 915 PM EDT... AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE GARDEN...WALKERTOWN...AND...KERNERSVILLE. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. 77
Local storm report, Mar 28, 8:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO 4 NW HIGH POINT 36.02N 80.04W
03/28/2010 FORSYTH NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
ROAD IN HIGH POINT.
&&
CARROLLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:12 PM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 48 min |
| Mar 28, 8:39 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 4 hr |
| Mar 28, 8:45 PM EDT | Tornado Warning | RAH | Davidson, Forsyth | 29 min |
| Mar 28, 8:52 PM EDT | Tornado Warning | RAH | Person | 23 min |
| Mar 28, 8:57 PM EDT | Tornado Warning | RAH | Guilford | 37 min |
| Mar 28, 9:31 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 44 min |
| Mar 28, 9:34 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Mar 28, 9:39 PM EDT | Tornado Warning | RAH | Person | 36 min |
| Mar 28, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 54 min |
| Mar 28, 11:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 54 min |
| Mar 28, 11:26 PM EDT | Tornado Warning | RAH | Alamance, Durham, Orange, Person | 49 min |
| Mar 28, 11:56 PM EDT | Tornado Warning | RAH | Durham, Granville, Person | 34 min |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Alamance | 35 hr |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Chatham | 35 hr |
| Mar 29, 12:24 AM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Mar 29, 12:38 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange | 4 hr |
| Mar 29, 3:24 AM EDT | Areal Flood Advisory | RAH | Franklin, Harnett, Johnston, Nash, Wake | 3 hr |
| Mar 29, 6:29 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 3 hr |
| Mar 29, 8:43 AM EDT | Areal Flood Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Mar 29, 10:26 AM EDT | River Flood Warning | RAH | Johnston | 37 hr |
| Mar 29, 10:36 AM EDT | River Flood Warning | RAH | Edgecombe, Nash | 24 hr |
| Mar 29, 11:59 AM EDT | Areal Flood Warning | RAH | Johnston, Nash | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.